Alert archive / Colorado / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 114, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2021, 5:14 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 5:14 PM MDT (23:14 UTC)
- Expired
- Jun 19, 2021, 6:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WUUS53 KGLD 192314
SVRGLD
COC017-063-200000-
/O.NEW.KGLD.SV.W.0114.210619T2314Z-210620T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
514 PM MDT Sat Jun 19 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northwestern Cheyenne County in east central Colorado...
Kit Carson County in east central Colorado...
* Until 600 PM MDT.
* At 514 PM MDT, severe thunderstorms were located along a line
extending from 15 miles east of Cope to 3 miles southwest of
Stratton to 13 miles east of Boyero, moving east at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Stratton around 520 PM MDT.
Bethune around 530 PM MDT.
Other locations in the path of these severe thunderstorms include
Burlington.
People attending Parmer Park should seek safe shelter immediately!
This includes the following highways...
Interstate 70 in Colorado between mile markers 401 and 450.
Highway 385 between mile markers 174 and 206, and near mile marker
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 10316 3928 10295 3957 10286 3957 10205
3932 10205 3877 10263 3879 10316
TIME...MOT...LOC 2314Z 261DEG 36KT 3959 10257 3927 10263 3894 10302
HAIL...0.75IN
WIND...70MPH
$$
AW2 follow-up statements
411
WWUS53 KGLD 192343
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
543 PM MDT Sat Jun 19 2021
COC017-063-200000-
/O.CON.KGLD.SV.W.0114.000000T0000Z-210620T0000Z/
Cheyenne CO-Kit Carson CO-
543 PM MDT Sat Jun 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHWESTERN CHEYENNE AND CENTRAL KIT CARSON COUNTIES IN EAST
CENTRAL COLORADO...
At 541 PM MDT, severe thunderstorms were located along a line
extending from 14 miles west of Bonny Reservoir to 3 miles east of
Bethune to 15 miles north of Kit Carson, moving east at 35 mph. At
535 PM MDT, a coop observer reported blowing dust to the northwest
of Kit Carson.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bethune and Burlington.
People attending Parmer Park should seek safe shelter immediately!
This includes the following highways...
Interstate 70 in Colorado between mile markers 411 and 450.
Highway 385 between mile markers 174 and 206, and near mile marker
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3918 10280 3957 10272 3957 10205 3932 10205
3877 10263 3879 10300
TIME...MOT...LOC 2341Z 264DEG 30KT 3965 10243 3931 10237 3898 10272
HAIL...0.75IN
WIND...60MPH
$$
AW905
WWUS53 KGLD 200003
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
603 PM MDT Sat Jun 19 2021
COC017-063-200013-
/O.EXP.KGLD.SV.W.0114.000000T0000Z-210620T0000Z/
Cheyenne CO-Kit Carson CO-
603 PM MDT Sat Jun 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE AND
CENTRAL KIT CARSON COUNTIES IN EAST CENTRAL COLORADO HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central Colorado.
Remember, a Severe Thunderstorm Warning still remains in effect for
Eastern Kit Carson and Cheyenne counties in Colorado until 700 PM
MDT.
LAT...LON 3918 10280 3957 10272 3957 10205 3932 10205
3877 10263 3879 10300
TIME...MOT...LOC 0003Z 270DEG 36KT 3968 10218 3934 10212 3901 10247
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:40 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 19, 3:40 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Goodland KS 340 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 340 PM MDT Sat Jun 19 2021 There is potential for severe storms this afternoon and evening. As of 3 PM MDT, storms are beginning to develop along and east of I-25. These storms are mostly isolated to scattered in nature; however, as they move east the storms will develop into more of a line. These storms are being driven by shortwaves moving southeast across the Rockies ahead of an approaching cold front on Sunday. The HRRR is handling the event fairly well, especially with the storm mode evolution. MLCAPE values are in the 1000-2000 j/kg range with a veering wind profile. Shear profiles are favorable with 30-40 kts of EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level lapse rates are range from 8-8.5 C/km across the area, indicating a favorable environment as the storms move across. The main threat this afternoon/evening is damaging winds up to 75 mph and 1-2" hail. The hail threat is expected to diminish while the wind threat increases as the storms move across NW KS and SW NE. With the recent dry conditions, there is potential for blowing dust and reduced visibilities due to strong outflows from the storms. A brief tornado can't be ruled out; however, confidence is fairly low. Locally heavy rainfall is possible, especially along the KS/NE border. Given the storm motion and recent dry conditions, I'm not expecting flash flooding to be much of an issue. The storms are expected to exit the area around midnight. Overnight lows are expected to be in the upper 50s to upper 60s tonight with winds shifting to the SW then W behind the line of storms at 10-15 mph. Sunday, a cold front is expected to move southeast across the area during the morning to early afternoon. As this front moves through, winds are expected to increase to 15-25 mph as they shift to the north. A few weak disturbances are expected to move across the High Plains behind the front, which will boost precipitation chances for the late afternoon and evening hours. Thunderstorms are possible; however, the severe threat is fairly low. Showers and storms are expected to impact the area through the overnight hours. Temperatures will be slightly cooler tomorrow, thanks to the cold front, with highs in the 80s to lower 90s and lows in the 50s. .LONG TERM...(Monday through Saturday) Issued at 335 PM MDT Sat Jun 19 2021 NW flow aloft will prevail at the beginning of the long term period.. on the eastern periphery of an upper level ridge over the Rockies and Intermountain West. Flow aloft will back to the west by mid-week as the ridge shifts ESE to the Southern Plains. Split flow aloft is anticipated over the western CONUS by the end of the week.. as an upper level low stalls invof the central Pacific Coast. Expect increasing temperatures Tue-Wed.. as heights rise in assoc/w the ridge progressing from the Rockies to the Southern Plains. Temperatures will level off or slightly cool by late week. At this time, precipitation chances appear very low.. though uncertainty increases considerably by late week into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1150 AM MDT Sat Jun 19 2021 VFR conditions are expected to continue over the next few hours with some high-based cirrus clouds over the GLD and MCK terminals and east-southeast winds 5-15 kts. After 21Z, wind gusts will gradually increase to 15-20 kts. Winds are expected to become variable from west to east for a few hours after 00Z as storms impact the area. A line of storms could impact the GLD terminal from 01-05Z this evening with winds gusts up to 70 mph. The MCK terminal could be impacted by the line of storms from 02-06Z. Sub-VFR conditions may be possible at times due to heavy rain associated with these storms. Behind the storms, the winds are expected to become southerly to southwesterly at 5-10kts through 12Z. Sunday morning, winds will shift once again towards the west then north through the end of the period with speeds of 15-20 kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...VINCENT AVIATION...KMK
Hazardous weather outlook, Jun 19, 4:59 PM MDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 459 PM MDT Sat Jun 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-202300- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 459 PM MDT Sat Jun 19 2021 /559 PM CDT Sat Jun 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch is in effect until 9 PM MDT for eastern Colorado. Additionally, a second Severe Thunderstorm Watch is in effect for northwest Kansas and southwest Nebraska until 11 PM MDT or midnight CDT. Isolated to scattered thunderstorms will evolve into a line of storms as it tracks eastward into Kansas and Nebraska during the evening. Isolated severe thunderstorms capable of producing strong damaging wind gusts up to 75 mph and large hail are anticipated, mainly between 5 PM and 11 PM MDT. If storms coalesce and evolve into a squall line, widespread and/or significant wind damage may be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Hot and dry conditions are expected to return on Wednesday and Thursday with high temperatures in the 90s to lower 100s possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Please send any reports to us via phone, email, or social media.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 47 min |
| Jun 19, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Jun 19, 5:54 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 96 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.